Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A superreflexive Banach space which does not admit complex structure


Author: Stanisław J. Szarek
Journal: Proc. Amer. Math. Soc. 97 (1986), 437-444
MSC: Primary 46B10; Secondary 46B20
MathSciNet review: 840625
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct an infinite-dimensional superreflexive real Banach space which does not admit complex structure and consequently is not isomorphic to the Cartesian square of any Banach space. We also construct a variant of Bourgain's example of a complex Banach space with nonunique complex structure and state a number of open problems about structure of Banach spaces and their linear groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B10, 46B20

Retrieve articles in all journals with MSC: 46B10, 46B20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1986-0840625-5
Article copyright: © Copyright 1986 American Mathematical Society